Get 20M+ Full-Text Papers For Less Than $1.50/day. Start a 14-Day Trial for You or Your Team.

Learn More →

A CASE OF TOTAL BLINDNESS; POSSIBLY DUE TO AN OVERDOSE OF QUININ.

A CASE OF TOTAL BLINDNESS; POSSIBLY DUE TO AN OVERDOSE OF QUININ. August 8, 1895, I was called to J. W., a man 34 years old. After repeated questioning of the patient and his sister, the following disconnected, incomplete and probably somewhat inaccurate history was elicited: The young man was an accountant in the employ of one of the Texas railroads and had been with them for years, although for some time he had been an opium, whisky and tobacco habitué. The first habit he had contracted as a result of the use of opium during an attack of dysentery. Four years ago, he had gone to an institute and had been cured of these habits, but quickly lapsed into them again, excepting that he never renewed the use of tobacco. I was unable to find out definitely the amount of morphin and whisky that he used daily. His own statement was to the effect that he had been taking about 7 http://www.deepdyve.com/assets/images/DeepDyve-Logo-lg.png JAMA American Medical Association

A CASE OF TOTAL BLINDNESS; POSSIBLY DUE TO AN OVERDOSE OF QUININ.

JAMA , Volume XXVII (19) – Nov 7, 1896

A CASE OF TOTAL BLINDNESS; POSSIBLY DUE TO AN OVERDOSE OF QUININ.

Abstract


August 8, 1895, I was called to J. W., a man 34 years old. After repeated questioning of the patient and his sister, the following disconnected, incomplete and probably somewhat inaccurate history was elicited:
The young man was an accountant in the employ of one of the Texas railroads and had been with them for years, although for some time he had been an opium, whisky and tobacco habitué. The first habit he had contracted as a result of the use of opium during an attack of...
Loading next page...
 
/lp/american-medical-association/a-case-of-total-blindness-possibly-due-to-an-overdose-of-quinin-t0RxgyCL1F
Publisher
American Medical Association
Copyright
Copyright © 1896 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.
ISSN
0098-7484
eISSN
1538-3598
DOI
10.1001/jama.1896.02430970014001g
Publisher site
See Article on Publisher Site

Abstract

August 8, 1895, I was called to J. W., a man 34 years old. After repeated questioning of the patient and his sister, the following disconnected, incomplete and probably somewhat inaccurate history was elicited: The young man was an accountant in the employ of one of the Texas railroads and had been with them for years, although for some time he had been an opium, whisky and tobacco habitué. The first habit he had contracted as a result of the use of opium during an attack of dysentery. Four years ago, he had gone to an institute and had been cured of these habits, but quickly lapsed into them again, excepting that he never renewed the use of tobacco. I was unable to find out definitely the amount of morphin and whisky that he used daily. His own statement was to the effect that he had been taking about 7

Journal

JAMAAmerican Medical Association

Published: Nov 7, 1896

There are no references for this article.